Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online
Ask a Dentist   »  

Headache, stiff neck, back pain, fever. Had wisdom teeth removed. Taking Amoxicillin and ibuprofen. Is it normal?

User rating for this question
Very Good
Answered by

Practicing since : 2012
Answered : 1957 Questions
Hello. My 18 year old daughter removed 2 wisdom teeth tuesday and today she's complaining about a headache, stiff neck and lower back pain plus she has a fever. She's on Amoxicillin and ibuprofen. Not sure if I should take her to the hospital or if this is common with these extractions. She was fine before this.
Posted Thu, 2 May 2013 in Dental Health
Answered by Dr. Qazi Ammara 20 minutes later

Welcome to XXXXXXX forum,

I would like to tell you that wisdom tooth extraction is not a simple extraction, it is somewhat complicated surgical procedure and there are many post extraction effects like pain, swelling, prolonged numbness, difficulty in mouth opening, fever, malaise.

These symptoms will subside in a few days.

As these are normal after wisdom tooth extraction, there is no real need to take her to the hospital yet. She can take paracetamol for fever and headache. Follow the post extraction instructions given by the Dentist properly such as:
-Take complete course of antibiotics and analgesic,
-Tell her to relax and take complete rest.
-Take lukewarm saline gargles 3-4 times a day to give a soothing effect.
-Use antiseptic mouthwash gargles like chlorhexidine or betadine, twice daily this
will prevent infection and promote healing of the socket.
-Maintain a good oral hygiene.

If the symptoms are worsens or persists for days, you can consider a follow up with her treating doctor.

Hope this answers your query. Let me know if you need clarifications.

Wishing you good health!


Dr Qazi Ammara.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Dentist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor